Alert archive / Washington / River Flood Warnings in 2021

River Flood Warning 66, NWS Seattle, WA

November 12, 2021Snohomish County, Washington

NWS Seattle, WA issued this river flood warning at Nov 12, 2021, 1:46 PM PST for Snohomish County, Washington. It took effect at Nov 12, 2021, 7:48 PM PST. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Nov 12, 2021, 1:46 PM PST (21:46 UTC)
In effect from
Nov 12, 2021, 7:48 PM PST
Expired
Nov 14, 2021, 7:00 AM PST
In force
35 hr
Issued by
NWS Seattle, WA
Area
Storm-based polygon
Flood severity
Moderate

County Snohomish County, WA

The radar

The Seattle radar (KATX), 38 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Snohomish River at Snohomish (SNAW1). The gauge peaked at 27.69 ft at Nov 15, 2021, 7:00 AM PST.

actionminormoderatemajor15202511/1211/1311/1411/15
Action stage
20 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12155500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

847 
WGUS46 KSEW 122146
FLWSEW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
146 PM PST Fri Nov 12 2021

...The National Weather Service in Seattle WA has issued a Flood 
Warning for the following rivers in Washington...

  Snohomish River At Snohomish affecting Snohomish County.

  Snohomish River Near Monroe affecting Snohomish County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by this evening at 945 PM PST.

&&


WAC061-130600-
/O.NEW.KSEW.FL.W.0066.211113T0348Z-211114T1500Z/
/SNAW1.2.ER.211113T0348Z.211113T1200Z.211114T0500Z.NO/
146 PM PST Fri Nov 12 2021

...FLOOD WARNING IN EFFECT FROM THIS EVENING THROUGH SUNDAY 
MORNING...

* WHAT...Moderate flooding is forecast.

* WHERE...Snohomish River At Snohomish.

* WHEN...From this evening to Sunday morning.

* IMPACTS...At 27.0 feet, the Snohomish River will flood several 
  roads...including the Snohomish-Monroe highway...and low areas of 
  the lower Snohomish valley that are not protected by levees.  A 
  stage of 27 feet on the Snohomish River corresponds roughly to a 
  Phase 2 in the Snohomish County flood program.

* ADDITIONAL DETAILS...
  - At 1:00 PM PST Friday the stage was 22.4 feet.
  - Forecast...The river will rise above flood stage this evening
    to 27.5 feet late tonight. It will then fall below flood
    stage late tomorrow evening to 22.7 feet and begin rising
    again late Sunday morning. It will then rise above flood
    stage again early Monday afternoon.
  - Flood stage is 25.0 feet.
  - Flood History...This crest compares to a previous crest of
    27.5 feet on 11/21/1958.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4786 12217 4789 12221 4796 12232 4809 12216
      4794 12213 4791 12203


$$

WAC061-130600-
/O.NEW.KSEW.FL.W.0067.211113T0436Z-211114T0200Z/
/MROW1.1.ER.211113T0436Z.211113T1200Z.211113T1542Z.NO/
146 PM PST Fri Nov 12 2021

...FLOOD WARNING IN EFFECT FROM THIS EVENING THROUGH SATURDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Snohomish River Near Monroe.

* WHEN...From this evening to tomorrow evening.

* IMPACTS...At 15.0 feet, the Snohomish River will cause minor 
  flooding of low pasture lands and several roads near the river.  A 
  stage of 15 feet at this location corresponds to Phase 2 in the 
  Snohomish County Flood Warning System.

* ADDITIONAL DETAILS...
  - At 1:15 PM PST Friday the stage was 12.3 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 15.9 feet late tonight. It will
    then fall below flood stage tomorrow morning.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.9 feet on 02/24/1986.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4780 12190 4779 12212 4786 12217 4791 12203
      4793 12202 4793 12190


$$

Wolcott
5 follow-up statements
241 
WGUS86 KSEW 130437
FLSSEW

Flood Statement
National Weather Service Seattle WA
837 PM PST Fri Nov 12 2021

...The Flood Warning is cancelled for the following rivers in 
Washington...

  Tolt River Above Carnation affecting King County.

...The Flood Warning continues for the following rivers in 
Washington...

  Snohomish River Near Monroe affecting Snohomish County.

  Snohomish River At Snohomish affecting Snohomish County.

  Snoqualmie River Near Carnation affecting King County.

.Heavy rain is over allowing some rivers to fall while larger rivers 
are still rising.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by this evening at 945 PM PST.

&&


WAC033-130545-
/O.CAN.KSEW.FL.W.0053.000000T0000Z-211113T0437Z/
/TOLW1.1.ER.211112T1447Z.211116T0000Z.000000T0000Z.NO/
837 PM PST Fri Nov 12 2021

...FLOOD WARNING IS CANCELLED THIS EVENING...

The Flood Warning is cancelled for
  the Tolt River Above Carnation.

* ADDITIONAL DETAILS...
  - At 2:15 PM PST Friday the flow was 4510.0 cfs.
  - Forecast...The river crested near flood stage and will
    continue to fall.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4768 12176 4761 12185 4761 12194 4767 12196
      4771 12189 4774 12184


$$

WAC061-131245-
/O.EXT.KSEW.FL.W.0067.000000T0000Z-211113T2326Z/
/MROW1.1.ER.211113T0419Z.211113T1200Z.211113T1451Z.NO/
837 PM PST Fri Nov 12 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Snohomish River Near Monroe.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 15.0 feet, the Snohomish River will cause minor 
  flooding of low pasture lands and several roads near the river.  A 
  stage of 15 feet at this location corresponds to Phase 2 in the 
  Snohomish County Flood Warning System.

* ADDITIONAL DETAILS...
  - At 7:15 PM PST Friday the stage was 14.6 feet.
  - Forecast...The river will rise above flood stage this evening
    to 15.9 feet late tonight. It will then fall below flood
    stage tomorrow morning and begin rising again early Sunday
    morning.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.7 feet on 03/25/2007.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4780 12190 4779 12212 4786 12217 4791 12203
      4793 12202 4793 12190


$$

WAC061-131245-
/O.EXT.KSEW.FL.W.0066.000000T0000Z-211114T0905Z/
/SNAW1.2.ER.211113T0420Z.211113T1210Z.211114T0019Z.NO/
837 PM PST Fri Nov 12 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH LATE 
SATURDAY NIGHT...

* WHAT...Moderate flooding is forecast.

* WHERE...Snohomish River At Snohomish.

* WHEN...Until early Sunday morning.

* IMPACTS...At 27.0 feet, the Snohomish River will flood several 
  roads...including the Snohomish-Monroe highway...and low areas of 
  the lower Snohomish valley that are not protected by levees.  A 
  stage of 27 feet on the Snohomish River corresponds roughly to a 
  Phase 2 in the Snohomish County flood program.

* ADDITIONAL DETAILS...
  - At 7:00 PM PST Friday the stage was 24.4 feet.
  - Forecast...The river will rise above flood stage this evening
    to 27.1 feet late tonight. It will then fall below flood
    stage tomorrow evening to 23.0 feet and begin rising again
    late Sunday morning.
  - Flood stage is 25.0 feet.
  - Flood History...This crest compares to a previous crest of
    27.3 feet on 12/16/1999.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4786 12217 4789 12221 4796 12232 4809 12216
      4794 12213 4791 12203


$$

WAC033-131245-
/O.EXT.KSEW.FL.W.0063.000000T0000Z-211114T0729Z/
/CRNW1.2.ER.211112T2202Z.211113T1200Z.211113T2210Z.NO/
837 PM PST Fri Nov 12 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY 
EVENING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Snoqualmie River Near Carnation.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 56.0 feet, the Snoqualmie River will cause widespread 
  flooding from Fall City downstream through Carnation and Duvall...
  inundating much of the farm land and numerous roads.

* ADDITIONAL DETAILS...
  - At 8:00 PM PST Friday the stage was 55.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM PST Friday was 55.2 feet.
  - Forecast...The river is expected to rise to a crest of 57.2
    feet late tonight. The river will then fall below flood stage
    tomorrow afternoon. Additional rises are expected.
  - Flood stage is 54.0 feet.
  - Flood History...This crest compares to a previous crest of
    57.1 feet on 02/22/2012.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194
      4771 12193 4761 12188


$$

JBB
959 
WGUS86 KSEW 130840
FLSSEW

Flood Statement
National Weather Service Seattle WA
1240 AM PST Sat Nov 13 2021

...The Flood Warning continues for the following rivers in 
Washington...

  Skagit River Near Concrete affecting Skagit County.

  Snohomish River At Snohomish affecting Snohomish County.

.Heavy rain is over allowing some rivers to fall while larger rivers 
are still rising.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by this morning at 945 AM PST.

&&


WAC061-131815-
/O.EXT.KSEW.FL.W.0066.000000T0000Z-211114T0727Z/
/SNAW1.1.ER.211113T0420Z.211113T1157Z.211114T0059Z.NO/
1240 AM PST Sat Nov 13 2021

...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING THROUGH THIS 
EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Snohomish River At Snohomish.

* WHEN...Until late this evening.

* IMPACTS...At 25.0 feet, the Snohomish River will cause minor 
  flooding of lowlands not protected by levees and on the Old 
  Snohomish-Monroe highway.  A stage of 25 feet on the Snohomish 
  River corresponds to a Phase 2 in the Snohomish County flood 
  program.

* ADDITIONAL DETAILS...
  - At 10:00 PM PST Friday the stage was 25.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 PM PST Friday was 25.3 feet.
  - Forecast...The river will rise to 26.7 feet this morning. It
    will then fall below flood stage late this afternoon to 23.0
    feet. Additional rises are possible thereafter.
  - Flood stage is 25.0 feet.
  - Flood History...This crest compares to a previous crest of
    27.4 feet on 02/08/1955.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4786 12217 4789 12221 4796 12232 4809 12216
      4794 12213 4791 12203


$$

WAC057-131815-
/O.EXT.KSEW.FL.W.0062.000000T0000Z-211113T1917Z/
/CONW1.1.ER.211113T0049Z.211113T0541Z.211113T1301Z.NO/
1240 AM PST Sat Nov 13 2021

...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING THROUGH THIS 
MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Skagit River Near Concrete.

* WHEN...Until late this morning.

* IMPACTS...At 28.0 feet, the Skagit River will flood low areas and 
  sections of roads along the river from Rockport downstream to 
  Sedro Woolley. This level for this location on the Skagit 
  corresponds to a Phase 3 flood in the Skagit County flood system.

* ADDITIONAL DETAILS...
  - At 10:45 PM PST Friday the stage was 29.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:45 PM PST Friday was 29.4 feet.
  - Forecast...The river is expected to fall below flood stage
    early this morning. Additional rises are possible thereafter.
  - Flood stage is 28.0 feet.
  - Flood History...This crest compares to a previous crest of
    36.9 feet on 12/04/1975.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4845 12163 4848 12185 4846 12227 4853 12227
      4856 12185 4850 12160


$$

45
266 
WGUS86 KSEW 131749
FLSSEW

Flood Statement
National Weather Service Seattle WA
949 AM PST Sat Nov 13 2021

...The Flood Warning continues for the following rivers in 
Washington...

  Snohomish River At Snohomish affecting Snohomish County.

.Heavy rain has ended allowing rivers to crest and fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by this evening at 600 PM PST.

&&


WAC061-140200-
/O.EXT.KSEW.FL.W.0066.000000T0000Z-211114T0400Z/
/SNAW1.1.ER.211113T0420Z.211113T1228Z.211113T2200Z.NO/
949 AM PST Sat Nov 13 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH THIS 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Snohomish River At Snohomish.

* WHEN...Until this evening.

* IMPACTS...At 25.0 feet, the Snohomish River will cause minor 
  flooding of lowlands not protected by levees and on the Old 
  Snohomish-Monroe highway.  A stage of 25 feet on the Snohomish 
  River corresponds to a Phase 2 in the Snohomish County flood 
  program.

* ADDITIONAL DETAILS...
  - At 9:00 AM PST Saturday the stage was 26.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:00 AM PST Saturday was 27.5 feet.
  - Forecast...The river will fall below flood stage this evening
    to 22.6 feet and begin rising again late tomorrow morning as
    additional heavy rainfall falls in the basin.
  - Flood stage is 25.0 feet.
  - Flood History...This crest compares to a previous crest of
    27.5 feet on 01/04/1962.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4786 12217 4789 12221 4796 12232 4809 12216
      4794 12213 4791 12203


$$

Pullin
068 
WGUS86 KSEW 132341
FLSSEW

Flood Statement
National Weather Service Seattle WA
341 PM PST Sat Nov 13 2021

...The Flood Warning is extended for the following rivers in 
Washington...

  Snohomish River At Snohomish affecting Snohomish County.

.The Snohomish River at Snohomish will continue to recede tonight 
then rise again on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by late tonight at 1245 AM PST.

&&


WAC061-140845-
/O.EXT.KSEW.FL.W.0066.000000T0000Z-211114T0840Z/
/SNAW1.1.ER.211113T0420Z.211113T1228Z.211113T2333Z.NO/
341 PM PST Sat Nov 13 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON THROUGH LATE 
TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Snohomish River At Snohomish.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 25.0 feet, the Snohomish River will cause minor 
  flooding of lowlands not protected by levees and on the Old 
  Snohomish-Monroe highway.  A stage of 25 feet on the Snohomish 
  River corresponds to a Phase 2 in the Snohomish County flood 
  program.

* ADDITIONAL DETAILS...
  - At 2:00 PM PST Saturday the stage was 25.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:00 PM PST Saturday was 27.5 feet.
  - Forecast...The river will fall below flood stage late this
    afternoon to 22.9 feet and then begin rising late tomorrow
    morning. It will then rise above flood stage Monday morning
    to 27.5 feet early Tuesday morning. It will fall below flood
    stage again late Tuesday evening.
  - Flood stage is 25.0 feet.
  - Flood History...This crest compares to a previous crest of
    27.5 feet on 01/04/1962.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4786 12217 4789 12221 4796 12232 4809 12216
      4794 12213 4791 12203


$$

33
264 
WGUS86 KSEW 140642
FLSSEW

Flood Statement
National Weather Service Seattle WA
1042 PM PST Sat Nov 13 2021

...The Flood Warning is cancelled for the following rivers in 
Washington...

  Skagit River Near Mt. Vernon affecting Skagit County.

  Snohomish River At Snohomish affecting Snohomish County.

.Flooding has ended on the Skagit River and Snohomish River, but 
will begin to rise again on Sunday for another round of flooding 
expected.

WAC057-140745-
/O.CAN.KSEW.FL.W.0068.000000T0000Z-211114T0642Z/
/MVEW1.1.ER.211113T1233Z.211117T0000Z.211117T1250Z.NO/
1042 PM PST Sat Nov 13 2021

...FLOOD WARNING IS CANCELLED THIS EVENING...

The Flood Warning is cancelled for
  the Skagit River Near Mt. Vernon.

* ADDITIONAL DETAILS...
  - At 10:15 PM PST Saturday the stage was 26.9 feet.
  - Forecast...The river fell below flood stage at 4 pm today and
    will contin to fall to fall Sunday. The river is then
    expected to begin to rise again Sunday afternoon and rise
    above flood stage late that evening
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4846 12227 4840 12230 4830 12235 4837 12250
      4845 12240 4853 12227


$$

WAC061-140745-
/O.CAN.KSEW.FL.W.0066.000000T0000Z-211114T0642Z/
/SNAW1.1.ER.211113T0420Z.211116T1200Z.211117T0403Z.NO/
1042 PM PST Sat Nov 13 2021

...FLOOD WARNING IS CANCELLED THIS EVENING...

The Flood Warning is cancelled for
  the Snohomish River At Snohomish.

* ADDITIONAL DETAILS...
  - At 10:00 PM PST Saturday the stage was 22.7 feet.
  - Forecast...The river fell below flood stage at 2 pm today and
    will continue to fall. The river will then begin to rise
    Sunday midday to above flood stage Monday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4786 12217 4789 12221 4796 12232 4809 12216
      4794 12213 4791 12203


$$

JBB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 9:01 AM PST, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 12, 9:01 AM PST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
901 AM PST Fri Nov 12 2021

.UPDATE...Rain across much of the area this morning with the
stream of moisture focused on Western Washington. Precipitation
will continue through the morning with rain tapering off this
afternoon as the front slides south. Rivers will rise and peak
today into Saturday (refer to hydro section). Drier weather
Saturday, with another potentially stronger AR event Sunday-Monday
for heavier rain (especially northern areas).

&&

.SYNOPSIS...Rain will continue through most of today with an
atmospheric river across the area. The moisture will shift south
as a front passes through, with a brief break in the rain expected
late Friday into early Saturday. However, another plume of deep
moisture will likely bring heavy rain back into parts of the
region Sunday and Monday. Cooler, and drier conditions the middle
of next week.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...Latest radar and satellite
imagery this morning depict a deep plume of moisture aimed
squarely across the Pacific Northwest this morning. Satellite
derived precipitation water values remain in excess of 1-1.25"
with the core of the moisture band. Rainfall amounts have been
rather significant over the last 24 hours, with large swaths of
2-3 inches across portions of the coast, Olympics, and Cascades.
Given the continued influx of moisture expected through the
morning, along the satellite observations suggesting an embedded
shortwave that will provide for some focused enhancement of
precipitation rates toward the time of the morning commute. Thus,
those on the roads this morning should again remain alert for
reduced visibility and the potential for urban flooding in areas
that are low-lying and/or have poor drainage. Also cannot rule out
an isolated lightning strike in association with these stronger
convective elements, though confidence in seeing more than a few
is very low.

For a more detailed discussion of hydrologic concerns, specifically
river flooding, see the hydrology section below.

Guidance remains in fairly strong agreement that the bulk of the
moisture will begin to shift south toward mid-afternoon and
through the evening as the cold front advances southward. This
will temporarily usher in a cooler air mass, but with only a few
residual showers at that point shouldn't see much in the way of
Cascade snow save for the highest peaks. Heights rise a bit, with
a brief break in the precipitation early Saturday. This should
allow some of the rivers to recede a bit. However, the next round
of moisture is then slated to arrive Saturday evening. With the
cooler air in place, snow levels will begin relatively low but
will rise quickly again as another plume of moist subtropical air
approaches. This could lead to a quick few inches of snow at Mt.
Baker and even Stevens Pass, but with abundant moisture and
rapidly rising snow levels it shouldn't amount to much or linger
too long. Warm frontal precip likely lingers into Sunday with
ensembles suggesting a focus across the Olympics and northern
Cascades. There's still a decent spread in terms of just how much
rainfall may fall with this next atmospheric river, but given that
many rivers may still be running high, there likely will be
renewed hydrologic concerns for the basins which end up under this
heavy band. Temperatures will generally remain mild Sunday and
Sunday night in this pattern.    Cullen

.LONG TERM /MONDAY THROUGH THURSDAY/...By Monday, guidance
continues to suggest the plume of deep moisture will still be over
the region but shifting south as the next cold front begins to
advance toward the region. This front will likely bring an end to
the steady rain and another rapid lowering of snow levels. With
abundant showers, expect to see a return of snow at the pass
elevations Monday night into early Tuesday. With ensembles
favoring another weak ridge toward midweek after this front, will
need to keep an eye on the potential for a few significantly
cooler nights across the region by Tuesday night and into the
midweek period with lows dipping well into the 30s and afternoon
highs only in the mid 40s across the lowlands.

&&

.AVIATION...Strong southwest flow aloft becoming westerly
tonight. A cold front will move across the interior of Western
Washington around midday. Widespread IFR/MVFR conditions and surface
visibilities reduced to 2-4SM at times in moderate to heavy rain
this morning will improve somewhat late this afternoon. A mix of
MVFR/VFR in scattered showers will follow the front into this
evening.

KSEA...IFR/MVFR ceilings in moderate rain continuing into the
afternoon. Some improvement expected this evening into the
overnight hours with ceilings hovering near MVFR thresholds in
decreasing shower activity. Surface winds S/SW 5 to 10 knots. 27

&&

.MARINE...Surface cold front moving across the waters today
producing little in the way of winds. A warm front will sweep across
the offshore waters late Saturday with rising winds over the coastal
waters. A series of frontal systems will cross the area over the
weekend into early next week with winds reaching small craft
advisory or gale criteria at times. Elevated coastal seas of 8 to 11
feet will gradually subside Monday into middle of next week.  27

&&

.HYDROLOGY...Atmospheric river event in progress this morning
over Western Washington. Rainfall amounts in the last 6 hours
ending at 9 pm/05z were in the 0.75-1.0 inch range in the
Olympics, Coast, Southwest Interior and the Cascades of Pierce and
Lewis county. Six hour rainfall amounts were lower over the
remainder of the area with 0.10 to 0.75 inches common. Rain rates
will remain in the current ranges through this morning before the
rain tapers off this afternoon. Snow level currently at least
6500 feet and will remain high through this afternoon, lowering to
3500 feet tonight into Saturday morning.

Flood warnings have already been issued for a number of rivers
across the area. Rivers will continue to rise today, peaking later
today into Saturday.

Another atmospheric river event is possible especially for the
northern portion of the area Sunday into Monday. This will again
put Western Washington rivers under pressure with the biggest
flood threats on the rivers from King county northward.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Saturday afternoon for Admiralty Inlet Area-
     Bellevue and Vicinity-Cascades of Pierce and Lewis Counties-
     Cascades of Snohomish and King Counties-Cascades of Whatcom
     and Skagit Counties-Central Coast-East Puget Sound Lowlands-
     Eastern Strait of Juan de Fuca-Everett and Vicinity-Hood
     Canal Area-Lower Chehalis Valley Area-North Coast-Olympics-
     Seattle and Vicinity-Southwest Interior-Tacoma Area-Western
     Skagit County-Western Strait of Juan De Fuca-Western
     Whatcom County.

PZ...None.
&&

www.weather.gov/seattle

In the hours before

Local storm report, Nov 12, 12:36 PM PST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1236 PM PST FRI NOV 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FLOOD            RANDLE                  46.54N 121.95W
11/12/2021                   LEWIS              WA   DEPT OF HIGHWAYS

            WSDOT SW REPORTS THAT RIVER FLOODING OVER
            US12 IN BOTH DIRECTIONS HAS CLOSED THE
            HIGHWAY AT RANDLE AT 11:55AM UNTIL FURTHER
            NOTICE.

&&

JP

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 4:00 PM PSTRiver Flood WarningSEWPierce37 hr
Nov 11, 4:04 PM PSTRiver Flood WarningSEWKing37 hr
Nov 11, 7:57 PM PSTRiver Flood WarningSEWLewis41 hr
Nov 11, 8:20 PM PSTRiver Flood WarningSEWPierce30 hr
Nov 11, 8:52 PM PSTRiver Flood WarningSEWLewis4 days
Nov 11, 8:56 PM PSTRiver Flood WarningSEWLewis15 hr
Nov 12, 3:39 AM PSTRiver Flood WarningSEWSnohomish22 hr
Nov 12, 3:39 AM PSTRiver Flood WarningSEWSnohomish24 hr
Nov 12, 3:39 AM PSTRiver Flood WarningSEWSkagit26 hr
Nov 12, 6:38 AM PSTRiver Flood WarningSEWKing45 hr
Nov 12, 11:56 AM PSTRiver Flood WarningSEWGrays Harbor, Thurston40 hr
Nov 12, 1:23 PM PSTAreal Flood AdvisorySEWKing, Snohomish3 hr
Nov 12, 1:40 PM PSTRiver Flood WarningSEWPierce15 hr
Nov 12, 1:46 PM PSTRiver Flood WarningSEWSnohomish23 hr
Nov 12, 2:24 PM PSTGale WatchSEW12 hr
Nov 12, 2:24 PM PSTSmall Craft AdvisorySEW4 days

Nearby

River Flood Warnings in Washington, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.